Can retinoids make someone's pores become larger?
Today I was reading a blog and noticed a girl who tried Luna by Sunday Riley, a facial oil containing a new generation retinoid. She was saying her pores became a lot larger since she started using this product, which made me feel confused.
So I searched for similar reactions and I actually found A LOT of people reporting the same effect! And in some cases people report their pores remained the same after stoping retinoids.
So I tried to identify the mechanism by which this happens, and the closest thing to an explanation I saw was this, here http://www.realself.com/question/pores-more-visible-after-tretinoin-gel-normal-and-permanent:
"Tretinoin is used to treat and prevent new acne by expediting cell turn over. The rapid cell turn overprevents new pimples from forming and the number of layers of cells on the skin is reduced, this is why you may be noticing your clogged pores more.The best solution for clogged pores is manual extraction. I would recommend continued use of your medication with extractions followed by a blue light. The extractions will help with your congested pores and the blue light will help kill the bacteria that is causing the breakouts. The combination of the 3 will give you the fastest improvement. Consult with a Board Certified Dermatologist to see if this is the right treatment for you."
Can you explain this?